MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB; PISTON SYRINGE
Catalog Number 305272
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe integra 3ml w/ndl 22x1-1/2 rb needle retracted prematurely.This occurred on 2 occasions.The following information was provided by the initial reporter: needle tratracted prematurely.Needle retracted spontaneously while administering medication meaning that not all of the medication could be administered.Has happened on several occasions over the last couple of weeks.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: one loose used integra syringe from unknown batch and five opened and resealed boxes containing sealed integra product were received.(b)(4) samples were from batch #8095530 (p/n 305273), 186 were from batch #9232754 (p/n 305272), 21 were from batch #9046809 (p/n 305271).The samples were visually evaluated.No visible defects were observed in the sealed packaged product.The used sample was observed to have its cutter activated with the stopper located at 0.2ml mark.The cannula was observed to have been retracted and the plunger rod thumb rest was above the barrel shroud.The fluid path contained unidentified liquid.The observations were consistent with premature retraction activation.All of the unused sealed packaged product was tested for retraction activation forces per procedure.Only one syringe from batch #9232754 (305272) was found to be outside specification for plunger rod collapse force.The value was slightly above the upper limit of specification, which would make it slightly more difficult to activate the retraction mechanism.All other samples from the three batches and products were found to be within product specification.Even though the condition of premature retraction was observed in the one used sample, this condition was not confirmed in the representative samples received.Based on the test data of the unused 397 samples the cutting force was in the middle to high end of the product specification.It is unlikely that the observed condition in the used sample was a result of the manufacturing process.It is possible that the premature retraction in the used sample was related to the medication viscosity and speed of administration.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11468220
Report Number1213809-2021-00122
Device Sequence Number19781083
Product Code MEG
UDI-Device Identifier00382903052721
UDI-Public00382903052721
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Catalogue Number305272
Device Lot Number9232754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1